I ran across your website while researching the possibility that phentermine might actually help other conditions along with weight loss. I have gone to a weight loss clinic on and off for about three years. I probably stay on phentermine about two months out of each year. After this amount of time, the effects become diminished and I quit the pills voluntarily. (I am 64 years old and am 40 pounds overweight.) The thing that I have learned is that while on phentermine I can function normally. Let me explain. I have been diagnosed with Diverticulosis, Ulcerative Colitis, Irritable Bowel Syndrome, etc. I have colonoscopies and endoscopies about every two years. When I am not taking phentermine, I have horrible problems: frequent bouts of diverticulitis and constant diarrhea. I will make at least four trips to the bathroom between breakfast and lunch. I started on phentermine six weeks ago, after being off it for a year, because my family wanted to take a trip to the beach and I knew it would be virtually impossible if I tried to go without the medication. The only thing my gastroenterologist has ever prescribed for me is Bentyl for the severe cramps that I get with a diverticulosis attack. I am telling you all this because I don't dare confide this to one of my doctors as they would probably say that I just want an excuse to stay on phentermine. Since my appetite is cut in half with phentermine, I eat less food. Since one of the side effects of the medication is constipation, I can see the reason my diarrhea is diminished. Am I really risking my health by using this medication?View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.